Alert archive / Wisconsin / Tornado Warnings in 2007
Tornado Warning 4, NWS Duluth, MN
NWS Duluth, MN issued this tornado warning at May 23, 2007, 4:10 PM CDT for Burnett County, Wisconsin. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 23, 2007, 4:10 PM CDT (21:10 UTC)
- Expired
- May 23, 2007, 5:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Duluth, MN
- Area
- Counties, with a storm outline in the text
County Burnett County, WI
The radar
The Duluth radar (KDLH), 122 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 811 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KDLH 232111 TORDLH WIC013-232200- /O.NEW.KDLH.TO.W.0004.070523T2110Z-070523T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE DULUTH MN 410 PM CDT WED MAY 23 2007 THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A * TORNADO WARNING FOR... EASTERN BURNETT COUNTY IN NORTHWEST WISCONSIN... * UNTIL 500 PM CDT * AT 409 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 9 MILES SOUTH OF SIREN...OR ABOUT 34 MILES WEST OF RICE LAKE...MOVING NORTHEAST AT 25 MPH. * THE TORNADO WILL BE NEAR... SIREN BY 425 PM CDT... COOMER BY 430 PM CDT... HERTEL AND 7 MILES SOUTHEAST OF WEBSTER BY 440 PM CDT... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4563 9259 4553 9238 4593 9203 4603 9228 $$ 04
2 follow-up statements
000 WWUS53 KDLH 232130 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 429 PM CDT WED MAY 23 2007 WIC013-232200- /O.CON.KDLH.TO.W.0004.000000T0000Z-070523T2200Z/ BURNETT WI- 429 PM CDT WED MAY 23 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR EASTERN BURNETT COUNTY... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POTENTIAL TORNADO LOCATED NEAR COOMER...OR ABOUT 32 MILES NORTHWEST OF RICE LAKE...MOVING NORTHEAST AT 25 MPH. THE TORNADO WILL BE NEAR... HERTEL AND 7 MILES SOUTHEAST OF WEBSTER BY 440 PM CDT... IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. LAT...LON 4563 9259 4553 9238 4593 9203 4603 9228 $$ 04
000 WWUS53 KDLH 232158 SVSDLH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DULUTH MN 458 PM CDT WED MAY 23 2007 WIC013-232208- /O.EXP.KDLH.TO.W.0004.000000T0000Z-070523T2200Z/ BURNETT WI- 458 PM CDT WED MAY 23 2007 ...THE TORNADO WARNING FOR EASTERN BURNETT COUNTY EXPIRES AT 500 PM CDT... THE STORM IS NO LONGER TORNADIC AND HAS MOVED OUT OF BURNETT COUNTY. LAT...LON 4563 9259 4553 9238 4593 9203 4603 9228 $$ 04
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at May 23, 2:11 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, May 23, 2:11 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 211 PM CDT WED MAY 23 2007 .DISCUSSION... SLOW MOVG CFNT OVR WRN MN CONTS TO EDGE EWD. CONVECTIVE ACTIVITY DEVELOPING IN A ZONE JUST AHD OF THE FNT EARLY THIS AFTN...WITH BEST CHC OF SVR OVR CENT PLAINS INVOF HIGHER TEMPS/DPTS. SEE LATEST SWODY1 DISC FOR DETAILS. MODERATE AMT OF INSTAB OVR OUR CWA THIS AFTN AND APPROACHING CFNT COULD STILL RESULT IN ISOLD SVR CELLS LATE THIS AFTN/EVE. SFC LI/S AS LOW AS -3 AND SFC BASED CAPE UP TO 1000 J/KG. CFNT WILL MOVE THRU OUR CWA ON THU AS FNTL WAVE RIDES UP THE FNT...BRINGING PLENTY OR RAIN TO ERN HALF OF OUR CWA...WHERE AMTS COULD APPROACH ONE INCH. MODELS IN VERY GOOD AGMT ON THIS SCENARIO. SHORT BREAK EXPECTED ON FRI UNDER DRY SLOT BEFORE ANOTHER S/WV EMERGES FROM THE L/WV TROF AND HEADS TWRD THE GRT LKS. THIS WILL GENERATE ANOTHER SUBSTANTIAL SFC SYSTEM THAT WILL KEEP RAIN CHCS IN THE AREA FOR MOST OF THE WEEKEND. SYSTEM MAY DEPART SOON ENUF FOR SUNSHINE TO RETURN BY SUN AFTN...THEN MON LOOKS DRY AS SFC HIGH PUSHES IN AGN. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE EASTERN HALF OF THE NORTHLAND TONIGHT. MVFR/IFR CONDITIONS WILL PREVAIL IN THESE AREAS. A FRONT WILL ALSO CONTINUE TO SHIFT INTO THE WESTERN AREAS INCLUDING KINL TO KBRD...AND REACH KHIB TO KDLH BY EARLY THURSDAY MORNING. WINDS WILL SWITCH TO THE WEST BEHIND THIS FRONT. ABUNDANT LOW LEVEL MOISTURE WILL LIKELY KEEP MVFR AND IFR CONDITIONS WITH AREAS OF FOG PREVALENT OVERNIGHT. A STRONG WARM FRONT WILL LIFT BACK NORTH THURSDAY...WITH SHOWERS AND THUNDERSTORMS LIKELY. && POINT TEMPS/POPS... DLH 51 58 39 62 / 50 70 10 10 INL 48 57 37 54 / 30 50 10 10 BRD 49 59 41 63 / 30 60 10 20 HYR 56 66 43 65 / 60 70 10 10 ASX 56 63 44 64 / 60 70 10 10 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. 04/LILES
Hazardous weather outlook, May 23, 3:54 PM CDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 354 PM CDT WED MAY 23 2007 LSZ121-140>148-162-MNZ010>012-018>021-025-026-033>038-WIZ001>004- 006>009-241030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- OPEN WATERS OF LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN-KOOCHICHING-NORTHERN ST. LOUIS- NORTHERN COOK/NORTHERN LAKE-NORTHERN ITASCA-CENTRAL ST. LOUIS- SOUTHERN LAKE/LAKESHORE-SOUTHERN COOK/LAKESHORE-NORTHERN CASS- SOUTHERN ITASCA-SOUTHERN CASS-CROW WING-NORTHERN AITKIN- SOUTHERN AITKIN-CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD- ASHLAND-IRON-BURNETT-WASHBURN-SAWYER-PRICE- 354 PM CDT WED MAY 23 2007 ...SEVERE THUNDERSTORMS THIS EVENING FOR NORTHWESTERN WISCONSIN. THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA... NORTHWESTERN WISCONSIN...AND WESTERN LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE ACROSS THE NORTHLAND THIS EVENING. SOME OF THE STORMS COULD PRODUCE HEAVY DOWNPOURS...GUSTY WINDS...AND SMALL HAIL. NORTHWESTERN WISCONSIN COULD SEE ISOLATED SEVERE THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY...AND AGAIN FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT. A FEW OF THE STORMS COULD BE SEVERE ACROSS NORTHWESTERN WISCONSIN ON THURSDAY. THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS HAVE ALREADY BEEN ACTIVATED FOR THIS EVENING. 04
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 3:53 PM CDT | Severe Thunderstorm Warning | DLH | Douglas | 37 min |
| May 23, 4:30 PM CDT | Tornado Warning | DLH | Bayfield | 60 min |
| May 23, 4:42 PM CDT | Severe Thunderstorm Warning | DLH | Washburn | 48 min |
| May 23, 5:13 PM CDT | Tornado Warning | DLH | Washburn | 32 min |
| May 23, 5:27 PM CDT | Tornado Warning | DLH | Ashland, Bayfield | 33 min |
| May 23, 6:16 PM CDT | Severe Thunderstorm Warning | DLH | Sawyer | 44 min |
Nearby
Tornado Warnings in Wisconsin, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.